| Model Number |
9MRVSP26001 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/25/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
An investigation has been initiated/ currently waiting for the device to be returned for evaluation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Picc infiltration/ swelling noted and wet dressing.Hole in the white leumen under the 1 cm but above the hub.New line placed.
Additional Manufacturer Narrative
The device involved in the incident was not returned for evaluation.A photograph provided shows what appears to be a ruptured lumen between the hub and 1st lumen marking.The contract manufacturer conducted a review of the manufacture records for the lot number reported.Their investigation revealed the device was manufactured and inspected according to specification with no non-conformances or abnormalities.The manufacture process includes a 100% leak test performed as a last step in the process.This test would have detected any leaks, holes, or weak spots if it had existed at the time of manufacture.Without an evaluation of the device a root cause cannot be determined.The instructions for use (ifu) contains the following cautions and warnings: 1.Do not use infusion equipment which can exceed the working pressure of 1.0bar max/750mmhg (14.5 psi).2.Only use infusion equipment complying with standards, which do not exceed a shut-off pressure of 1.0bar.3.Bolus injections should be slow and must not exceed the maximum bolus pressure of 1.2bar/900mmhg (17.4 psi).4.Do not use high-pressure injectors for contrast medium studies.Excessive pressures may damage catheter.5.Small syringes will generate excessive pressure and may damage the catheter.The use of 10cc or larger syringes are recommended.6.Do not use sharp instruments near the extension lines or catheter lumen.7.Do not use scissors to remove dressing.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.